How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3706
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
48585111
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

Ive been on Celexa 20 mg for about 10years. Ive talked with

This answer was rated:

I've been on Celexa 20 mg for about 10years. I've talked with my Doctor about tapering off the medication. My first taper,15mg, started Jan. 18, 2013. Today I went down to 10 mg. Should I stay at 10mg for awhile before going down to 5mg? I want to do this right and slowly.I've been on it for so long and want to avoid any nasty withdrawels. I've read alot have headaches and dizziness. What can I take if I do get dizziness?

Bill :

Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

Bill :

I am happy to help you with this.

Bill :

As a general rule of thumb you should reduce from this or any SSRI by no more than 25% per week

Bill :

Therefore if you have started to taper and you are now at 10 mg you should stay at 10 for a week - then reduce to 7.5 mg for 1 week and them 5 mg for 1 week, 2.5 for 1 week until off.

Customer:

That's not too fast is it? I've read up on tapering alot lately it's a little scary. 10 years is a long time. Will I have problems with withdrawels?

Customer:

What can help with any withdrawel symptoms.....especially dizziness.

Bill :

You can experience SSRI withdrawal symptoms and if you start to experience them, i.e. dizziness, this is an indication that you are withdrawing too rapidly and to counter this you just have to stay at the previous stable dose longer.

Bill :

Example:

Bill :

If go to 7.5 mg from 10 after 1 week and start to feel dizzy then you need go back to 10mg and withdraw at a slower pace.

Bill :

If this becomes a problem- you need to consult your Doctor but most people fair well without side serious side effects if they go slowly.

Customer:

Thank you so much Bill! You've answered alot more than my military Doctor! I want to do this right and try to avoid any major withdrawels. I know I might have them, but hopefully I can deal with them.

Bill :

You are most welcome--

Bill :

I wish you the very best and Appreciate your Positive Rating.,,

Customer:

Thank you and I will leave you an excellent rating!

Bill :

Thank you and always feel free to get back to me if needed- you will have my contact link in email

Customer:

Thank you!

Bill :

My pleasure - have a great day!

Bill and other Mental Health Specialists are ready to help you

Related Mental Health Questions